Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What causes sore bruise at injection site?

Dec 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 4124 Questions
after i injected heroin the spot i injected is now very sore and brused whats wrong
Posted Thu, 13 Feb 2014 in Medicines and Side Effects
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer: Take Tab. Paracetamol and keep limb elevated Detailed Answer: Hi, Welcome and thank for posting your query to the forum. After reading your query I can make out that you have injected the heroin outside the vein and that got deposited in the skin which caused painful bruised over the injected spot. To tell you simply- If any of the drug or chemical agent is not injected in the vein then it gets deposited under the skin. Here on one side as the drug or the chemical agent is quite toxic to the tissues and on the other side due to puncture of vein, there is deposition of blood under the skin causing bruise. Due to deposition of drug itself it can cause moderate to severe pain on the local site. The same happened with you. If the soreness is not reducing in few hours then it is prone to get infected. I suggest you to take a course of antibiotic and pain killer to reduce the possibility of infection. For pain killer tablet you can take tablet paracetamol (crocin)for two times a day. I think you have done it on fore-arm so keep it elevated above heart level as much as possible. If at all you feel any increase in the spot or formation of swelling or increase in pain then you must immediately see a doctor. I further suggest you as friendly advice to stop the practice of injecting any such drugs. So if you have done it for first time then must not do it again as it can cause fatal effects which I have quite often noticed in my clinical practice. "With best wishes of early recovery of all your problems" "With good health wishes" Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor